MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER CATHETER, XL; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. FLOWTRIEVER CATHETER, XL; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 10-104
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 67-year-old male patient with a bilateral pulmonary embolism (pe) underwent a thrombectomy procedure with the inari flowtriever (ft) system on (b)(6) 2023.The patient had been symptomatic for 3 weeks and the clot age was 21 days.During the procedure, the ft xl disks were inserted into the triever24 (t24) catheter.After advancing approximately 20 centimeters, the physician felt resistance and the xl disks were withdrawn from the patient.The amplatz superstiff guidewire became dislodged, so a multipurpose catheter was used inside of the t24 to re-wire.While pushing the multipurpose catheter to the distal end of the t24, a loose radiopaque marker was identified using fluoroscopy and pulled into the right lower lobe artery.The marker had inadvertently detached from the ft xl disk.Multiple attempts were made to remove the marker, including aspiration with the t24 and use of a spider basket.Retrieval efforts continued for one hour, but unfortunately, the marker was unable to be removed and the physician elected to leave the marker inside the lower lobe segmental artery.The patient was stable throughout the entire procedure and approximately 80% of the clot was removed.The patient was transferred back to the intensive care unit and follow-up has been requested.
 
Additional Manufacturer Narrative
The flowtriever xl disk is being returned to the manufacturer for evaluation.The findings will be submitted in a follow-up report.The event was reviewed by inari's chief medical officer, who concluded that the detached marker was the result of device malfunction.Manufacturer reference#: (b)(4).
 
Additional Manufacturer Narrative
The flowtriever (ft) catheter, xl, and ft delivery catheter were returned to the manufacturer for evaluation.The device was subjected to visual inspection, dimensional analysis, and physical testing.Only the distal portion of the very distal black tip on the braided elements was missing.The 0.202" length of the tip remained intact and fully bonded to the device.The disks were deployed from the ft delivery catheter and images were taken of the braided elements and of the break site at distal tip.There was no observable damage to the ft delivery catheter.A bend test was performed on the distal tip of the ft xl catheter which revealed the material was more brittle than typical extrusions, indicative of potential material irregularities.The brittle distal tip made it more prone to breakage and was therefore unable to withstand the brief period of applied force when resistance was felt.Review of the device history records for this manufacturing lot did not identify an out of specification condition.The device labeling includes the following warning statement: avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation.
 
Event or Problem Description
Additional information was provided by the company representative who was present during the surgery and it was learned that excessive force was briefly applied when advancing the ft disks.The surgeon stopped advancing within seconds of feeling resistance, but by that time the distal tip had already dislodged.Additional information has been requested on the patient's status, but no new information has been provided.

Brand Name
FLOWTRIEVER CATHETER, XL
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key17218158
Report Number3020347218-2023-00010
Device Sequence Number16899822
Product Code QEW
UDI-Device Identifier00850291007055
UDI-Public00850291007055
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model Number10-104
Device Lot Number22040049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF GUIDEWIRE 1 CM; COOK SHEATH 24 FR; INARI TRIEVER24 CATHETER; J TIP 260 CM STEELWIRE; PIGTAIL CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight120 KG